MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 SILICONE ROUND DRAIN

C.R. BARD INC. (COVINGTON) -1018233 SILICONE ROUND DRAIN
Catalog Number 0070320
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that about a week after the wound drain was placed during surgery, a crack appeared in the drain.There seemed to be a leak from the area where the blue tape was attached.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.No actions can be taken at this time since a root cause was not identified.Received (3) photo samples.The first photo sample shows the overview of the round drain with the connector.The second and third photo shows the y-connector cracked.Visual evaluation of the returned sample noted one opened (without original packaging), used closed wound suction evacuator.Visual inspection of the sample noted that the y-connector drain was cracked around wound drain adapter.This does not meet specification which states no damage to drains.The device history record review could not be performed without a lot number.The instructions for use were found adequate and state the following: indications: wound drains are used to remove exudates from wound sites.Warning: when placing drain(s) care should be taken to ensure that the perforated portion of the wound drain lies completely within the confines of the wound.Read product insert provided with the closed wound evacuator for detailed instructions, warnings and precautions associated with the use of the evacuator device.To avoid the possibility of drain damage or breakage: additional perforations should not be made in the drains.Avoid suturing through drains.Drains should lie flat and in line with the skin exit areas.Particular care should be taken to avoid any obstacles to the drain exit path.Drains should be checked for free motion during closure to minimize the possibility of breakage.Drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Surgical removal may be necessary if drain is difficult to remove or breaks.Drain placement a.Using a single silicone drain 1.Place perforated wound drain within critical fluid collection area of wound.2.Draw non-perforated section of wound drain through to the outside until drain indicator mark appears at the skin surface.Two sets of indicator marks aid placement of the drain.3.Trim non-perforated section of drain to desired length.4.Insert connecting tube of drain to drain port of evacuator.B.Using two silicone drains 1.Repeat steps 1-3 above.2.Attach proximal ends of silicone drains to the bard y-connector (#0070790) and connect y-connector to evacuator drain port.C.Using a silicone double drain 1.Draw drain using trocar from outside into inside of wound then from inside to outside of wound on other side.2.Cut wound tube in the middle of perforated section.3.Remove trocar only by cutting the drain tubing one inch from end of trocar.4.Trim non-perforated section of drain to desired length.5.Attach drains to individual evacuators, or to y-connector 0070780 or 0070790.6.Insert other blue adapter into y-connector and attach drains to each blue adapter.7.Insert connecting tube into evacuator.Reuse precaution: this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Correction: d, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
SILICONE ROUND DRAIN
Common Device Name
SILICONE ROUND DRAIN
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21892849
Report Number1018233-2025-02949
Device Sequence Number18239460
Product Code GBX
UDI-Device Identifier00801741049477
UDI-Public(01)00801741049477
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0070320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown